I have experienced transient blindness upon waking April 2011.This occured three times. Note that I have epilepsy (grand mals since January 2010), and schizophrenia (since March 2011) - both are controlled with medicine. I am a 47 year old male.
I currently take serax, seroquel, invega for hullicinations, and divaproex for epilepsy.
Note that there were no other symptoms, and the transient blindness has not reoccured. However, I had a severe bought of auditory hullucinations April 2011, and was given Invega. Also, I last had an eye exam October 2011 with an Optometrist.
My blood sodium has been low in the past which is in part responsible for my past seizures, AND the medicine for my past hallucinations did not work very well. Now I take salt twice daily to help prevent seizures in addition to the medicine. The hullications went away within 30 minutes after taking salt in April.
Blindness – three times when I woke up in the
morning. Twice full blindness. Once my vision was restored in about 10
seconds. On the second occasion my right
eye came back gradually beginning from the right part in about 20 seconds
before my left eye was restored about ten seconds later. On the third I become fully blind, but it was
When I opened my eyes I saw brightness, no imgages, and a colour pattern in a circle.
What could be the cause? The medicine, neurological disorder, conversion disorder something else? Why did it happened only upon waking?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.